MAUDE Adverse Event Report: THE BINDING SITE LIMITED OPTILITE® FREELITE® KAPPA FREE KIT

THE BINDING SITE LIMITED OPTILITE® FREELITE® KAPPA FREE KIT
Model Number LK016.OPT.A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact root cause has not been fully established.Based on error report analysis by the binding site and provided information, a sample-specific issue is suspected.The reagent lot has no identified issues and the optilite instrument is performing as expected.Additionally, no similar complaints have been received for the lot.
 
Event or Problem Description
A customer reported to the binding site an erroneously low kappa free light chain (flc) result (28.3 mg/l; ref range: 3.30 - 19.40 mg/l) obtained using the optilite® freelite® kappa free kit (product code: lk016.Opt.A), on 22 october 2025.The result was inconsistent with earlier results (839.6 & 789 mg/l) from sample dated 17 october 2025 (confirmed by error report analysis) and a stronger monoclonal protein band by serum electrophoresis.Lambda flc levels were consistently low and the kappa/ lambda ratio was abnormal throughout.There was no allegation of serious injury, although treatment was temporarily paused while the discrepancy was investigated.Quality controls (qc) were within range and acceptable throughout testing.A subsequent sample from the 10th november showed an increase in kappa flc levels (6426 mg/l).Although there have been no reports of serious harm or inappropriate therapy, the decision was taken to report as a matter of caution.If the error was to recur there is a possibility of serious injury if sample results were considered in isolation.As per the ifu, ins016.Opt.A, results of the free light chain measurements should always be interpreted in conjunction with other laboratory and clinical findings.

Brand Name
OPTILITE® FREELITE® KAPPA FREE KIT
Common Device Name
OPTILITE® FREELITE® KAPPA FREE KIT
Manufacturer (Section D)
THE BINDING SITE LIMITED
8 calthorpe road
edgbaston
birmingham, west midlands B15 1 QT
UK  B15 1QT
Manufacturer (Section G)
THE BINDING SITE LIMITED
8 calthorpe road
edgbaston
birmingham, B15 1 QT
UK   B15 1QT
Manufacturer Contact
richard hughes
8 calthorpe road
edgbaston
birmingham, west midlands B15 1-QT
UK   B15 1QT
MDR Report Key23582756
Report Number9614373-2025-00003
Device Sequence Number18447249
Product Code DFH
UDI-Device Identifier05051700017794
UDI-Public05051700017794
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K231290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberLK016.OPT.A
Device Catalogue NumberLK016.OPT.A
Device Lot Number547348-8
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown